Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Took Pill after intercourse. Missing periods. Pregnancy test negative. Chances of pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1587 Questions
me and my bf had sex on 29th oct(it was during my periods on my 4th day)...although v were not succesful in getting to final act ie,he wasnt able to insert it my vagina..n he used condom as be on safer side i took an ipill the very next day periods were due on 26th nov ..till now i havent got them...i did a pregnancy test as well on 28thnov it showed negative,,,till today(ie 2nd dec) i havnt got my periods..pls tell dat m i pregnant??pls help!!
Posted Sat, 22 Dec 2012 in Women's Health
Answered by Dr. Timothy Raichle 31 minutes later
Hello, I would be happy to help you with your question.

Here are the reasons that you are NOT pregnant from this contact:

1. It was during the 4th day of your cycle, during your period (ovulation in most women does not occur until day#14 - you were not even close)
2. There was no vaginal penetration
3. He used a condom
4. And finally, you used emergency contraception

By my calculation, assuming regular cycles, you are about 6 days late. The reason for the delay in the period is almost certainly related to the ipill. This is a hormonal pill that in many cases, causes a delay or change in when you ovulate. Based on when you took it during your cycle, this would make the most sense - it delayed ovulation and thus leads to a delay in when you get your period. I would expect that you will get your period within the next 1-2 weeks.

I hope that this helps you. Please let me know if you have more questions. I want you to be satisfied with my answer!
Above answer was peer-reviewed by
Follow-up: Took Pill after intercourse. Missing periods. Pregnancy test negative. Chances of pregnancy? 1 hour later
Thanks for your help!!! Now i m at a little easy!!
One more thing i want to know is that today m having cramps in my abdomen and a little pain as well in right side of my vagina,,,are these the signs of having periods??
Answered by Dr. Timothy Raichle 1 hour later
Sorry about the delayed follow up. Yes I think these are likely cycle related symptoms. As I stated, give it a week or two and I bet this will all be resolved. I am happy to help in any way that I can!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor